Alert archive / Kentucky / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Jackson, KY
NWS Jackson, KY issued this flash flood watch at Feb 29, 2012, 11:31 AM EST for 33 counties in Kentucky. It took effect at Feb 29, 2012, 12:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 29, 2012, 11:31 AM EST (16:31 UTC)
- In effect from
- Feb 29, 2012, 12:00 PM EST
- Expired
- Feb 29, 2012, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- None
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 791 m²/s²
- 0-3 km storm-relative helicity
- 857 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
314 WGUS63 KJKL 291631 FFAJKL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 1131 AM EST WED FEB 29 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING... .A LINE OF STRONG TO SEVERE THUNDERSTORMS IS PUSHING EAST INTO EASTERN KENTUCKY. THIS LINE HAS THE POTENTIAL TO DROP BETWEEN ONE AND TWO INCHES OF RAINFALL PER HOUR WITH SEVERAL STORMS TRACKING REPEATEDLY OVER THE SAME AREA. THE RESULT MAY BE FLOODING OF STREAMS...CREEKS AND DRAINAGE DITCHES WITH DEEP AND FAST MOVING WATER FLOWING ACROSS ROADS. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-292300- /O.NEW.KJKL.FF.A.0001.120229T1700Z-120229T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1131 AM EST WED FEB 29 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EASTERN KENTUCKY...INCLUDING THE FOLLOWING COUNTIES...BATH...ELLIOTT...ESTILL...FLEMING...MENIFEE... MONTGOMERY...POWELL...ROWAN...JOHNSON...MARTIN....LAUREL... MCCREARY...PULASKI...ROCKCASTLE...WAYNE...WHITLEY...BELL... BREATHITT... CLAY...FLOYD...HARLAN...JACKSON...KNOTT...KNOX... LEE...LESLIE...LETCHER...MAGOFFIN...MORGAN...OWSLEY...PERRY...PIKE AND WOLFE. * UNTIL 6 PM EST THIS EVENING * A LINE OF STRONG TO SEVERE THUNDERSTORMS IS PUSHING EAST INTO EASTERN KENTUCKY. THIS LINE HAS THE POTENTIAL TO DROP BETWEEN ONE AND TWO INCHES OF RAINFALL PER HOUR WITH SEVERAL STORMS TRACKING REPEATEDLY OVER THE SAME AREA. THE RESULT MAY BE FLOODING OF STREAMS...CREEKS AND DRAINAGE DITCHES WITH DEEP AND FAST MOVING WATER FLOWING ACROSS ROADS. * HEAVY RAINFALL MAY TEMPORARILY REDUCE VISIBILITIES BUT MORE IMPORTANTLY COULD CAUSE RAPID RISES ON AREA WATERWAYS. THE RISING WATER COULD WASH OVER AND MAY DAMAGE ROADS ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DUSTY
1 follow-up statement
445 WGUS63 KJKL 292300 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 600 PM EST WED FEB 29 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-010000- /O.EXP.KJKL.FF.A.0001.000000T0000Z-120229T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 600 PM EST WED FEB 29 2012 ...FLASH FLOOD WATCH WILL EXPIRE AT 6 PM EST THIS EVENING... THE FLASH FLOOD WATCH WILL EXPIRE AT 6 PM EST THIS EVENING. MULTIPLE FLOOD ADVISORIES AND A FLASH FLOOD WARNING REMAIN IN EFFECT FOR PORTIONS OF THE AREA. HOWEVER...ADDITIONAL FLOODING OUTSIDE OF AREAS ALREADY AFFECTED BY ADVISORIES OR WARNING IS NOT ANTICIPATED. $$ HAL
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood watch went out at Feb 29, 10:20 AM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 29, 10:20 AM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1020 AM EST WED FEB 29 2012 .UPDATE... ISSUED AT 1020 AM EST WED FEB 29 2012 LINE OF SHRA/TSRA WITH SOME STRONG STORMS ALREADY IMPACTING OUR NRN COUNTIES. LINE ECHO WAVE PATTERN...LEWP...FORMING IN CNTRL KY WITH NUMEROUS REPORTS OF DAMAGING WINDS. EXPECT THIS PATTERN TO CONTINUE MOVING EAST INTO OUR CWFA. UPDATED FCST TO CLOSER MATCH CURRENT WEATHER AND KNOWN MVMT. UPDATE ISSUED AT 617 AM EST WED FEB 29 2012 UPDATED THE FORECAST TO ADD THE TORNADO WATCH TO THE WESTERN MOST COUNTIES IN THE JACKSON FORECAST AREA. THE STORMS THAT ARE EXPECTED TO PRODUCE THE SEVERE WEATHER ARE JUST ENTERING THE FAR WESTERN PORTION OF KENTUCKY. THIS STORMS ARE MOVING AT 50 MPH...SO THEY WILL GET TO EASTERN KENTUCKY AROUND NOON OR SO. THE THUNDERSTORMS OVER CENTRAL KENTUCKY AND THE BLUEGRASS WILL CONTINUE TO MOVE TO THE EAST AND MOVE ACROSS EASTERN KENTUCKY THIS MORNING. THESE STORMS ARE NOT THE ONES THAT ARE RESPONSIBLE FOR THE TORNADO WATCH...HOWEVER THERE IS STILL A SLIGHT CHANCE THAT ONE OF THESE STORMS COULD BECOME STRONG AND PRODUCE SOME STRONG WINDS. ALSO UPDATED THE TEMPERATURES...DEW POINTS AND WINDS TO REFLECT CURRENT CONDITIONS AND MODEL TRENDS. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 315 AM EST WED FEB 29 2012 THE MODELS ARE IN DECENT AGREEMENT THROUGH FRIDAY. AT 3 AM...A WARM FRONT EXTENDED FROM CENTRAL ILLINOIS THROUGH THE BLUEGRASS COUNTIES. THE COLD FRONT EXTENDED FROM NORTHERN MISSOURI TO SOUTHEAST OKLAHOMA. THERE WAS A LINE OF THUNDERSTORM WHICH EXTENDED FROM NEAR THE GREATER CINCINNATI AIRPORT TO BOWLING GREEN. THE LINE OF STORMS ARE FORECAST TO CONTINUE TO MOVE TO THE EAST AND WILL MOVE ACROSS THE AREA DURING THE MORNING HOURS. THE MAIN THREAT FOR TODAY IS FOR POTENTIALLY SEVERE THUNDERSTORMS TO MOVE ACROSS THE AREA DURING THE AFTERNOON AND EARLY EVENING. THERE IS A STRONG LOW LEVEL JET...PLENTY OF INSTABILITY...AND A FRONT TO HELP GENERATE SOME STRONG STORMS. THE LATEST NAM MODEL BUFR SOUNDINGS ARE SHOWING PARAMETERS THAT DECREASE THE POTENTIAL FOR SEVERE WEATHER. WE WILL HAVE TO CONTINUE TO MONITOR TO SEE IF THIS TREND CONTINUES. FOR NOW...WILL KEEP A CHANCE OF SEVERE THUNDERSTORMS IN THE FORECAST. A LOT WILL DEPEND ON WHETHER THERE WILL BE SOME CLEARING BEHIND THE STORMS WHICH ARE MOVING THROUGH THE AREA THIS MORNING. IF THERE IS SOME CLEARING AND HEATING...THEN THE LIKELIHOOD OF THE SEVERE STORMS DEVELOPING WILL INCREASE. IF THERE IS NO CLEARING...THEN THEY WILL NOT BE AS LIKELY TO OCCUR. THE HYDRO THREATS WITH THIS SYSTEM ARE FAIRLY LOW. EXPECT THE SOME DITCHES AND SMALL CREEKS TO RUN FULL NEAR THE HEAVIEST THUNDERSTORMS THIS AFTERNOON...HOWEVER SINCE THE SYSTEM IS MOVING THROUGH FAIRLY FAST...THE WIDESPREAD FLASH FLOODING POTENTIAL IS FAIRLY LOW. THERE WILL BE A SHORT BREAK FROM WET WEATHER ON THURSDAY AND THE THE NEXT SYSTEM WILL START MOVING INTO THE AREA NEAR DAWN ON FRIDAY. THE TEMPERATURES FORECAST STAYED CLOSE TO THE MODEL BLEND EXCEPT RAISED THE HIGHS FAVORING THE NAM MOS FORECASTS. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 315 AM EST WED FEB 29 2012 THE MODELS ARE IN GOOD AGREEMENT TO BEGIN THE PERIOD...FROM FRIDAY NIGHT THROUGH SUNDAY MORNING. AFTER MID MORNING ON SUNDAY...HOWEVER...THE ECMWF...GFS...AND CANADIAN MODELS ALL BEGIN TO DIVERGE. THE CANADIAN AND ECMWF ARE MUCH SLOWER WITH BRINGING AN UPPER LEVEL TROUGH ACROSS THE OHIO VALLEY THAN THE GFS. THE GFS MODEL IS TRYING TO BRING AN AREA OF PRECIPITATION ACROSS THE REGION SUNDAY AFTERNOON AND EVENING...WHILE THE OTHER WEATHER FORECAST MODELS ARE WAITING UNTIL SUNDAY NIGHT INTO MONDAY MORNING TO BRING RAIN OR SNOW TO EASTERN KENTUCKY. THE MODELS AGREE THAT A WAVE OF LOW PRESSURE...WITH AN ACCOMPANY AREA OF LOW PRESSURE ALOFT...WILL MOVE ACROSS THE OHIO VALLEY REGION SUNDAY AND SUNDAY NIGHT. WHERE THE MODELS DISAGREE IS WHEN ENOUGH MOISTURE WILL BE PRESENT TO ALLOW PRECIPITATION TO FORM IN THE WEAK UPSLOPE FLOW ASSOCIATED WITH THE WEATHER SYSTEM. WITH ALL THAT IN MIND...DECIDED TO INCLUDE A SLIGHT CHANCE OF RAIN OR SNOW SUNDAY AND SUNDAY NIGHT ACROSS THE AREA. AT THIS TIME CONFIDENCE IS LOW AS TO WHAT SORT OF WEATHER THE AREA WILL EXPERIENCE SUNDAY AND MONDAY. AS FOR FRIDAY NIGHT AND SATURDAY...THERE STILL APPEARS TO BE A HIGH LIKELIHOOD THAT SHOWERS AND STORMS WILL MOVE ACROSS CENTRAL AND EASTERN KENTUCKY AHEAD OF A FAIRLY POTENT COLD FRONT. THE LATEST MODEL SUGGESTED THAT HIGHER PRECIPITATION PROBABILITIES WERE REQUIRED...SO THE FORECAST WAS UPDATED TO REFLECT THAT CHANGE. MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE...AS ABUNDANT GULF OF MEXICO MOISTURE MOVES INTO THE AREA FROM THE SOUTH AHEAD OF THE APPROACHING FRONT. INSTABILITY WILL BE LIMITED FRIDAY NIGHT...BUT THERE SHOULD BE PLENTY OF LIFT AND MOISTURE AVAILABLE TO OVERCOME THAT...THEREFORE...STILL HAVE GOOD CONFIDENCE THAT THUNDER WILL OCCUR ACROSS THE AREA AS THE FRONT MOVES THROUGH. TEMPERATURES...WINDS...AND DEWPOINTS WERE IN GOOD SHAPE ALREADY WITH ONLY MINOR TWEAKS NEEDED HERE AND THERE. ALL IN ALL TEMPERATURES WILL MORE SPRING LIKE THAN WINTER LIKE ON SATURDAY...BEFORE COOLING OFF A BIT ON SUNDAY AND MONDAY. ANOTHER UNSEASONABLE WARM UP IS ON TAP FOR TUESDAY AND WEDNESDAY...WITH HIGHS IN THE UPPER 50S AND LOWERS 60S EXPECTED. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 635 AM EST WED FEB 29 2012 ONE LINE OF STORMS HAVE ALREADY MOVED ACROSS EASTERN KENTUCKY THIS MORNING AND ANOTHER ONE IS CURRENTLY OVER THE BLUEGRASS AND IS MOVING TO THE EAST. THE SOUTHERN PORTION OF THE LINE IS FALLING APART...HOWEVER EVERY LINE THAT HAS MOVED INTO EASTERN KENTUCKY LAST NIGHT HAS INTENSIFIED...SO KEPT WITH THE TEMPO THUNDERSTORMS FOR THE NEXT TWO HOURS AT SME AND LOZ. THE SQUALL LINE OF NOTE IS THE ONE JUST ENTERING WESTERN KENTUCKY. A TORNADO WATCH WAS ISSUED FOR THIS LINE OF STORMS. PUT A TEMPO GROUP IN THE TAFS TO REFLECT MY BEST ESTIMATE OF WHEN IT WILL COME ROLLING THROUGH. THIS WILL NO DOUBT GET SOME FINE TUNING LATER. THE LINE OF STORMS IS MOVING AT 50 MPH. THIS WILL MOSTLY BE A DAMAGING WIND EVENT...HOWEVER THE THREAT FOR TORNADOES...ESPECIALLY NEAR SME AND LOZ ARE A FACTOR. THE HAIL THREAT WILL BE MOSTLY IN THE BLUEGRASS WHERE THE TEMPERATURES ARE A BIT LOWER. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...DUSTY SHORT TERM...JJ LONG TERM....AR AVIATION...JJ
Hazardous weather outlook, Feb 29, 5:54 AM EST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 554 AM EST WED FEB 29 2012 KYZ052-060-085>088-104-106>120-011400- ROWAN-MENIFEE-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 554 AM EST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS...MAINLY DURING THE AFTERNOON HOURS. ADDITIONALLY...ANY THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO MINOR FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT. SOME OF THE STORMS MAY BECOME STRONG. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO CALL IN ANY STORM DAMAGE OR LOCALIZED HIGH WATER TO THE JACKSON WEATHER OFFICE. KYZ044-050-051-058-059-068-069-079-080-083-084-011400- FLEMING-MONTGOMERY-BATH-ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI- LAUREL-WAYNE-MCCREARY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...IRVINE...STANTON...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY 554 AM EST WED FEB 29 2012 ...TORNADO WATCH 46 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES. ADDITIONALLY...ANY THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO MINOR FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT. SOME OF THE STORMS MAY BECOME STRONG. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO CALL IN ANY STORM DAMAGE OR LOCALIZED HIGH WATER TO THE JACKSON WEATHER OFFICE. JJ/AR
In the hours before
Special weather statement, Feb 29, 9:24 AM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 924 AM EST WED FEB 29 2012 KYZ044-050>052-058>060-104-106-108-111-291500- MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ELLIOTT-ESTILL-FLEMING-MORGAN- WOLFE-LEE- 924 AM EST WED FEB 29 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1000 AM EST WEDNESDAY MORNING... MENIFEE... MONTGOMERY... NORTHWESTERN MORGAN... POWELL... ROWAN... WESTERN WOLFE... NORTH CENTRAL LEE... BATH... SOUTHWESTERN ELLIOTT... ESTILL AND FLEMING. AT 924 AM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTH OF FAIRVIEW TO 16 MILES NORTHWEST OF SIDEVIEW TO 33 MILES WEST OF HARRIS FERRY...OR ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST OF FLEMINGSBURG TO PARIS TO VERSAILLES... MOVING EAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PECKS RIDGE AROUND 935 AM EST...TILTON AROUND 940 AM EST...WYOMING AROUND 945 AM EST...WILLOW TREE AROUND 950 AM EST...YOUNG SPRINGS AROUND 955 AM EST... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST WEDNESDAY AFTERNOON FOR SOUTHEASTERN KENTUCKY. SHALLENBERGER
Special weather statement, Feb 29, 9:58 AM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 958 AM EST WED FEB 29 2012 KYZ044-050>052-058>060-104-106-108-111-291545- MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ELLIOTT-ESTILL-FLEMING-MORGAN- WOLFE-LEE- 958 AM EST WED FEB 29 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1045 AM EST WEDNESDAY MORNING... MENIFEE... SOUTHEASTERN MONTGOMERY... MORGAN... POWELL... ROWAN... WOLFE... NORTH CENTRAL LEE... EASTERN BATH... ELLIOTT... ESTILL AND SOUTHEASTERN FLEMING. AT 958 AM EST...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST OF WALTZ TO STATION CAMP...OR ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST OF GRAYSON TO IRVINE... MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ZOE AROUND 1005 AM EST...YOCUM AROUND 1010 AM EST...WHITE OAK AROUND 1015 AM EST... MOON AROUND 1020 AM EST... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST WEDNESDAY AFTERNOON FOR SOUTHEASTERN KENTUCKY. SHALLENBERGER
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 12:45 PM EST | Tornado Warning | JKL | Estill, Menifee, Montgomery, Powell | 45 min |
| Feb 29, 12:49 PM EST | Areal Flood Advisory | JKL | Bath, Elliott, Estill, Magoffin, Menifee, Montgomery and 4 more | 6 hr |
| Feb 29, 1:18 PM EST | Tornado Warning | JKL | Menifee, Morgan, Powell, Wolfe | 27 min |
| Feb 29, 1:40 PM EST | Tornado Warning | JKL | Magoffin, Morgan | 35 min |
| Feb 29, 1:46 PM EST | Areal Flood Advisory | JKL | Breathitt, Estill, Jackson, Lee, Magoffin, Morgan and 4 more | 5 hr |
| Feb 29, 1:59 PM EST | Tornado Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 31 min |
| Feb 29, 2:10 PM EST | Flash Flood Warning | JKL | Breathitt, Estill, Jackson, Lee, Owsley, Pulaski and 2 more | 5 hr |
| Feb 29, 2:13 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Menifee, Morgan, Wolfe | 32 min |
| Feb 29, 2:19 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Jackson, Lee, Magoffin, Owsley, Wolfe | 41 min |
| Feb 29, 2:28 PM EST | Tornado Warning | JKL | Pulaski | 32 min |
| Feb 29, 2:33 PM EST | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 42 min |
| Feb 29, 2:38 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 4 more | 37 min |
| Feb 29, 2:54 PM EST | Tornado Warning | JKL | Jackson, Laurel, Pulaski, Rockcastle | 36 min |
| Feb 29, 2:58 PM EST | Tornado Warning | JKL | McCreary, Pulaski, Wayne | 47 min |
| Feb 29, 3:10 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 1 more | 50 min |
| Feb 29, 3:25 PM EST | Tornado Warning | JKL | Clay, Jackson, Laurel, Rockcastle | 23 min |
| Feb 29, 3:31 PM EST | Tornado Warning | JKL | McCreary, Wayne | 29 min |
| Feb 29, 3:55 PM EST | Tornado Warning | JKL | McCreary, Wayne, Whitley | 35 min |
| Feb 29, 4:02 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 28 min |
| Feb 29, 4:18 PM EST | Tornado Warning | JKL | Bell, Knox, Whitley | 42 min |
| Feb 29, 4:25 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Wayne, Whitley | 35 min |
| Feb 29, 4:47 PM EST | Tornado Warning | JKL | Bell, Harlan, Knox, Leslie | 43 min |
| Feb 29, 4:50 PM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, McCreary and 2 more | 3 hr |
Nearby
Flash Flood Watches in Kentucky, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.